WIT Press


A Simplified Equation For Two-dimensional Drainage

Price

Free (open access)

Paper DOI

10.2495/WRM090271

Volume

125

Pages

10

Page Range

292 - 301

Published

2009

Size

684 kb

Author(s)

C. Tzimopoulos, C. Evangelides & G. Papaevangelou

Abstract

In this paper a new analytical solution for soil-water two-dimensional movement to an orthogonal mesh of parallel drains is presented, as an extended case of the one-dimensional flow problem of the same nature. An equation is provided that gives the profile of the water surface as well as the volume that has passed through the drains at a given time. A simplified form of the equation is presented, which provides very good results for time values higher than a certain level. Non-dimensional profiles of the piezometric surface are given for various values of time and space parameters. The water volume versus time derived from the respective equation accords well with the volume derived from surface profile integration. Keywords: two-dimensional drainage, mathematical model, water profiles, drained volume.

Keywords

two-dimensional drainage, mathematical model, water profiles, drained volume